Theoretical Computer Science & Discrete Mathematics

Felix Joos

Felix Joos is a juniorprofessor at Heidelberg University where he leads the Theoretical Computer Science and Discrete Mathematics research group. His research deals with graphs and hypergraphs in various aspects including algorithmic, extremal and structural questions as well as problems involving probability theory.

In 2020 he received the Lauterschläger Prize for Young Researchers and in 2019 he was awared an Emmy Noether grant by the German Research Foundation (DFG).

Short CV

  • Since March 2020: Juniorprofessor and head of TCS group at Heidelberg University
  • October 2019 - February 2020: Juniorprofessor for Discrete Mathematics at the University of Hamburg
  • 2015 - 2019: Postdoc at the University of Birmingham, UK
  • 2013 - 2015: PhD student at the University of Ulm
  • 2009 - 2013: Bachelor and Master in Mathematics at the University of Ulm



Room: 2/209
Phone: +49 6221 54 14322
Im Neuenheimer Feld 205
69120 Heidelberg



57. with P. Arras, Independent sets in discrete tori of odd sidelength.

56. with J. Schrodt, Counting oriented trees in digraphs with large minimum semidegree.

55. with B. Granet, Random perfect matchings in regular graphs.

54. with S. Glock, J. Kim, M. Kühn, and L. Lichev, Conflict-free hypergraph matchings (an extended abstract appears in SODA 2023).

53. with E. Hurley and R. Lang, Sufficient conditions for perfect mixed tilings.

52. with Kim, D. Kühn, and D. Osthus, A characterization of testable hypergraph properties, (an extended abstract appeared in FOCS 2017, 859-867).


51. with S. Glock, J. Kim, M. Kühn, L. Lichev, and O. Pikhurko, On the (6,4)-problem of Brown, Erdös and Sós, to appear in Proc. Amer. Math. Soc.

50. with D. Mubayi, Ramsey theory constructions from hypergraph matchings, to appear in Proc. Amer. Math. Soc.

49. with J. Kim, D. Kühn, and D. Osthus, Hypergraph regularity and random sampling, to appear in Random Structures Algorithms.


48. with M. Kühn and B. Schülke, Decomposing hypergraphs into cycle factors, J. Combin. Theory Ser. B 158 (2023), 136-175.


47. with S. Ehard, Decompositions of quasirandom hypergraphs into hypergraphs of bounded degree, Trans. Amer. Math. Soc. 375 (2022), 7035-7119.

46. with S. Ehard, A short proof of the blow-up lemma for approximate decompositions, Combinatorica 42 (2022), 771-819.

45. with M. Kühn, Fractional cycle decompositions in hypergraphs, Random Structures Algorithms 61 (2022), 425-443.

44. with N. Fountoulakis and G. Perarnau, Percolation on random graphs with a fixed degree sequence, SIAM J. Discrete Math. 36 (2022), 1-46.


43. with S. Glock, J. Kim, D. Kühn, and D. Osthus, Resolution of the Oberwolfach problem, J. Eur. Math. Soc. 23 (2021), 2511-2547.

42. with H. Bruhn and M. Heinlein, The edge-Erdös-Pósa property, Combinatorica 41 (2021), 147-173.

41. with H. Bruhn and O. Schaudt, Erdös-Pósa property for labelled minors: 2-connected minors, SIAM J. Discrete Math. 35 (2021), 893-914.

40. with S. Glock, S. Gould, D. Kühn, and D. Osthus, Counting Hamilton cycles in Dirac hypergraphs, Combin. Probab. Comput. 30 (2021), 631-653.


39. with S. Glock, D. Kühn, and D. Osthus, Euler tours in hypergraphs, Combinatorica 40 (2020), 679-690.

38. with S. Ehard and S. Glock, Pseudorandom hypergraph matchings, Combin. Probab. Comput. 29 (2020), 868-885.

37. with J. Kim, On a rainbow version of Dirac's theorem, Bull. Lond. Math. Soc. 52 (2020), 498-504.

36. with S. Ehard and S. Glock, A rainbow blow-up lemma for almost optimally coloured edge-colourings, Forum Math. Sigma 8 (2020), Paper No. e37, 32 pp.

35. with S. Glock, A rainbow blow-up lemma, Random Structures Algorithms 56 (2020), 1031-1069.

34. with J. Kim, Spanning trees in randomly perturbed graphs, Random Structures Algorithms 56 (2020), 169-219.


33. with J. Kim, D. Kühn, and D. Osthus, Optimal packings of bounded degree trees, J. Eur. Math. Soc. 21 (2019), 3573-3647.

32. with A. Espuny Díaz, D. Kühn, and D. Osthus, Edge correlations in random regular hypergraphs and applications to subgraph testing, SIAM J. Discrete Math. 33 (2019), 1837-1863.

31. with T. Huynh and P. Wollan, A unified Erdös-Pósa theorem for constrained cycles, Combinatorica 39 (2019), 91-133.

30. with H. Bruhn and M. Heinlein, Long cycles have the edge-Erdös-Pósa property, Combinatorica 39 (2019), 1-36.

29. with M. Jenssen and W. Perkins, On the hard sphere model and sphere packings in high dimensions, Forum Math. Sigma 7 (2019), 19p.


28. with M. Jenssen and W. Perkins, On kissing numbers and spherical codes in high dimensions, Adv. Math. 335 (2018), 307-321.

27. with G. Perarnau, Critical percolation on random regular graphs, Proc. Amer. Math. Soc. 146 (2018), 3321-3332.

26. with H. Bruhn and M. Heinlein, Frames, A-paths and the edge-Erdös-Pósa property, SIAM J. Discrete Math. 32 (2018), 1246-1260.

25. with S. Ehard, Long paths and cycles in random subgraphs of graphs with large minimum degree, Electron. J. Combin. 25 (2018), no. 2, Paper 31, 15 pp.

24. with H. Bruhn and O. Schaudt, Long cycles through prescribed vertices have the Erdös-Pósa property, J. Graph Theory 87 (2018), 275-284.

23. with G. Perarnau, D. Rautenbach, and B. Reed, How to determine if a random graph with a fixed degree sequence has a giant component, Probab. Theory Related Fields 170 (2018), 263-310 (an extended abstract appeared in FOCS 2016, 695-703).

22. with H. Bruhn, A stronger bound for the strong chromatic index, Combin. Probab. Comput. 27 (2018), 21-43.


21. Parity linkage and the Erdös-Pósa property of odd cycles through prescribed vertices in highly connected graphs, J. Graph Theory 85 (2017), 747-758.


20. Induced Matchings in Graphs of Bounded Maximum Degree, SIAM J. Discrete Math. 30 (2016), 1876-1882.

19. with M.A. Henning, C. Löwenstein, and T. Sasse, Induced Cycles in Graphs, Graphs Combin. 32 (2016), 2425-2441.

18. with M.A. Henning, C. Löwenstein, and D. Rautenbach, Induced 22-Regular Subgraphs in kk-Chordal Cubic Graphs, Discrete Appl. Math. 205 (2016), 73-79.

17. with H. Bruhn, M. Chopin, and O. Schaudt, Structural parameterizations for boxicity, Algorithmica 74 (2016), 1453-1472.

16. with V. H. Nguyen, Induced Matchings in Graphs of Maximum Degree 4, SIAM J. Discrete Math. 30 (2016), 154-165.

15. with J. Eckert and D. Rautenbach, The Cycle Spectrum of Claw-free Hamiltonian Graphs, Graphs Combin. 32 (2016), 93-101.


14. Random Subgraphs in Sparse Graphs, SIAM J. Discrete Math. 29 (2015), 2350-2360.

13. with M.A. Duarte, L.D. Penso, D. Rautenbach, and U. Souza, Maximum Induced Matchings close to Maximum Matchings, Theoret. Comput. Sci. 588 (2015), 131-137.

12. with D. Rautenbach, Equality of Distance Packing Numbers, Discrete Math. 338 (2015), 2374-2377.

11. Longest Paths in Circular Arc Graphs, Discuss. Math. Graph Theory 35 (2015), 419-426.

10. A Characterization of Mixed Unit Interval Graphs, J. Graph Theory 79 (2015), 267-281.

9. with M.R. Cappelle, J. Müttel, and D. Rautenbach, Badly-Covered Graphs, Discrete Appl. Math. 182 (2015), 99-103.

8. with V.B. Le and D. Rautenbach, Forests and Trees among Gallai Graphs, Discrete Math. 338 (2015), 190-195.


7. with S. Dantas, C. Löwenstein, D. Rautenbach, and D. Sousa, Relating Ordinary and Total Domination in Cubic Graphs of Large Girth, Discrete Appl. Math. 174 (2014), 128-132.

6. A Characterization of Substar Graphs, Discrete Appl. Math. 175 (2014), 115-118.

5. with C. Löwenstein, F.S. Oliveira, D. Rautenbach, and J. L. Szwarcfiter, Graphs of Interval Count Two with a Given Partition, Inform. Process. Lett. 114 (2014), 542-546.

4. with D. Rautenbach, and T. Sasse, Induced Matchings in Subcubic Graphs, SIAM J. Discrete Math. 28 (2014), 468-473.

3. Independence and Matching Number in Graphs with Maximum Degree 4, Discrete Math. 323 (2014), 1-6.


2. with S. Brandt, J. Müttel and D. Rautenbach, Ramsey Results for Cycle Spectra, J. Graph Theory 74 (2013), 210-215.

1. Random Subgraphs in Cartesian Powers of Regular Graphs, Electron. J. Combin. 19, no. 1, Paper 47, 2012.

Last update on Oct 6, 2023 at 07:23 UTC
color-mode icon
home icon